Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 379, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2011, 8:22 AM CDT for Pike County, Illinois; Pike County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 8:22 AM CDT (13:22 UTC)
- Expired
- Jun 25, 2011, 8:38 AM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WUUS53 KLSX 251322 SVRLSX ILC149-MOC163-251400- /O.NEW.KLSX.SV.W.0379.110625T1322Z-110625T1400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 822 AM CDT SAT JUN 25 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS... NORTH CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI... * UNTIL 900 AM CDT * AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF FRANKFORD...OR 8 MILES WEST OF LOUISIANA...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... LOUISIANA...PIKE...ATLAS...BARRY...ASHBURN...ROCKPORT...NEW CANTON...EL DARA...NEW HARTFORD AND SUMMER HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3953 9083 3937 9117 3953 9129 3970 9103 TIME...MOT...LOC 1322Z 235DEG 17KT 3948 9118 WIND...HAIL 60MPH 0.75IN $$ BYRD
1 follow-up statement
406 WWUS53 KLSX 251338 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 838 AM CDT SAT JUN 25 2011 ILC149-MOC163-251348- /O.CAN.KLSX.SV.W.0379.000000T0000Z-110625T1400Z/ PIKE IL-PIKE MO- 838 AM CDT SAT JUN 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTH CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3953 9083 3937 9117 3953 9129 3970 9103 TIME...MOT...LOC 1338Z 235DEG 17KT 3952 9110 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:28 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 25, 6:28 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 628 AM CDT SAT JUN 25 2011 .DISCUSSION... /445 AM CDT SAT JUN 25 2011/ EARLY THIS MORNING...NWLY H500 FLOW EXISTED ACROSS THE AREA THANKS TO A H500 HI OVER THE SWRN CONUS. A SFC WRMFNT EXISTED FROM CNTRL KS-SWRN MO-NERN AR. A 50+ KT H850 JET EXISTED NOSING INTO SRN NEBRASKA WITH AN OLD MCV OVER SERN SD...WITH A WEAKER BRANCH OF THE H850 JET NOSING INTO ERN MO. THE STRONGER BRANCH OF THE H850 JET AND MCV HAS RESULTED IN A MATURE MCS OVER THE CORNHUSKER STATE... MOVING TO THE E. THE WEAKER H850 JET HAS ONLY GIVEN OUR AREA ISOLD-SCT TSRA. LOOK FOR TSRA ASSOCIATED WITH THE WEAKER H850 JET TO WEAKEN AFTER SUNRISE AND DISSIPATE OR EXIT TO THE SE...WHILE THE MATURE MCS OVER NEBRASKA SHOULD CONTINUE MOVING E AND BUILD SOMEWHAT S WITH THE VEERING OF THE STRONGER BRANCH OF THE H850 JET. THIS SHOULD RESULT IN A LARGELY QUIET MORNING FOR THE NRN FA...BUT INCREASING CHCS HEADING TOWARDS MIDDAY AND AFTERNOON AS LEFTOVERS FROM THIS MCS MOVE THRU AND SHOULD LAY OUT A BOUNDARY TO ACT AS A FURTHER FOCUS FOR LATE AFTERNOON AND EVENING. SEVERAL EXPLICIT MODELS SUGGEST POTENTIAL FOR DISCRETE FORMATION...BUT THIS WILL BE SHORT-LIVED WITH CONVECTION CONGEALING INTO A MORE LINEAR FORMATION AND THEN DRIVING THRU THE FA WHERE DAMAGING WIND THREAT WILL INCREASE INTO THE EARLY OVERNIGHT PERIOD. EARLY ON IN THE DEVELOPMENT OF THIS LATEST MCS FOR LATER TODAY (OR SHOULD IT BE RE-DEVELOPMENT OF AN OLD MCS) PARAMETERS SUGGEST BACKBUILDING POTENTIAL AND WILL HEIGHTEN HEAVY RAIN POTENTIAL...AND HAVE HIGHLIGHTED THAT IN FORECAST. SHOULD SEE ANOTHER DAY OF BELOW AVERAGE TEMPS TODAY...ESPECIALLY IN LIGHT OF MOSTLY CLOUDY SKIES AND RAIN POTENTIAL AND TENDED TO FAVOR COOLER METMOS NUMBERS FOR THE N...WHILE GOING WITH MORE OF A BLEND ELSEWHERE. SUNDAY WILL BE A BIT OF A MYSTERY...WITH MCS FROM TONIGHT EXPECTED TO EITHER BE GONE OR EXIT EARLY...AND ANY BOUNDARIES TO INITIALLY BE TO OUR S...BUT WITH A SYNOPTIC WRMFNT OVER THE FA THAT WILL BEGIN TO TAKE BACK ITS STATUS AS THE MAIN TSRA FOCUS LATER IN THE DAY. HAVE KEPT TOKEN POPS GOING FOR MOST AREAS THRU THE DAY...BUT WITH THE NEXT GREAT MCS EXPECTED TO BE SUNDAY NIGHT AND MONDAY MORNING AND PRIMARILY TO OUR N AND NE. IF THIS ALL PANS OUT AS EXPECTED... SHOULD SEE VERY WARM AND HUMID CONDITIONS RETURN SUNDAY AFTERNOON WITH HEAT INDEX VALUES TOPPING OUT AROUND 100F. THIS WILL CONTINUE FOR MOST AREAS FOR MONDAY AFTERNOON AS WELL. A CDFNT WILL DROP THRU MONDAY AFTERNOON AND NIGHT AND GIVE US ANOTHER ROUND OF TSRA. AFTER A BRIEF RESPITE ON TUESDAY WITH THE FRONT TO OUR S...IT WILL RISE AGAIN AS A WRMFNT ON TUESDAY NIGHT AND WEDNESDAY AND PROVIDE ANOTHER CHC FOR RAIN. ALL INDICATIONS ARE THAT BY LATE WEEK WE WILL SEE THE INFAMOUS SUMMERTIME BIG BUBBLE OF HI PRES MAKE ITS WAY INTO THE FA AND GIVE US A MORE PROLONGED PERIOD OF VERY WARM-HOT AND HUMID CONDITIONS WILL LIMITED CHCS FOR RAIN. STILL ABOUT FIVE DAYS AWAY BUT SOMETHING TO KEEP AN EYE ON. TES && .AVIATION... /628 AM CDT SAT JUN 25 2011/ MID CLOUDS AND SCATTERED STORMS HAVE DEVELOPED OVER REGION NORTH OF WARM FRONT. MAIN ISSUE IS TRYING TO DETERMINE COVERAGE WITH THIS ACTIVITY AND WHEN IT SHOULD DIMINISH...BEFORE ADDITIONAL ACTIVITY FIRES UP LATE THIS AFTERNOON AND TONIGHT. ONGOING ACTIVITY IS AVOIDING TAF SITES...BUT FEEL THAT SITES COULD SEE SOME STORMS...SO HAVE VCNTY THUNDERSTORMS AT KCOU...KSUS AND KSTL THROUGH 15Z...WITH ACTIVITY NOT MOVING INTO KUIN TIL 15Z. MODELS SHOW MCS DEVELOPMENT OVER NORTHERN MO THEN SLIDING SOUTHEAST THROUGH FORECAST AREA TONIGHT. MOST CONFIDENT OF ACTIVITY OVER KUIN...SO KEPT PROB30 GROUP THERE FROM 01Z TO 07Z. REST OF SITES NOT SURE ON EXACT TIMING...SO HAVE VCNTY TS AFTER 01Z...WITH ACTIVITY TAPERING OFF BETWEEN 08Z AND 10Z...THOUGH SHOULD LINGER OVER KUIN. AS FOR CIGS...TO REMAIN VFR...THOUGH COULD SEE MVFR WITH HEAVIEST ACTIVITY. WINDS TO REMAIN FROM THE EAST TO SOUTHEAST THROUGH THE PERIOD. SPECIFICS FOR KSTL...PLENTY OF ACC OVERHEAD THIS MORNING. MAIN ISSUE IS TRYING TO DETERMINE COVERAGE OF STORM ACTIVITY AND WHEN IT SHOULD DIMINISH...BEFORE ADDITIONAL ACTIVITY FIRES UP BY THIS EVENING. ONGOING ACTIVITY IS AVOIDING KSTL...BUT FEEL THAT ISOLATED ACTIVITY COULD FIREUP OVERHEAD...SO HAVE VCNTY TS THROUGH 15Z. MODELS SHOW MCS DEVELOPMENT OVER NORTHERN MO THEN SLIDING SOUTHEAST THROUGH FORECAST AREA TONIGHT. NOT SURE ON EXACT TIMING...SO HAVE VCNTY TS AFTER 02Z...WITH ACTIVITY TAPERING OFF BY 10Z. AS FOR CIGS...TO REMAIN VFR...THOUGH COULD SEE MVFR WITH HEAVIEST ACTIVITY. WINDS TO REMAIN FROM THE EAST TO SOUTHEAST THROUGH THE PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 25, 4:15 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 AM CDT SAT JUN 25 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 AM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH MID-MORNING...WITH A STORM OR TWO POSSIBLY REACHING SEVERE LIMITS...WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORMS WILL BECOME LIKELY HEADING LATER INTO THE AFTERNOON AND NIGHTTIME HOURS. STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT WITH MULTIPLE THUNDERSTORM COMPLEXES EXPECTED TO MOVE ACROSS THE AREA THROUGH MONDAY MORNING...AND THEN WITH A COLD FRONT MONDAY AFTERNOON AND NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS RETURNS ON TUESDAY NIGHT AND WEDNESDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR LATER THIS AFTERNOON AND EVENING. TES
In the hours before
Special weather statement, Jun 25, 3:57 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CDT SAT JUN 25 2011 MOZ085-250945- MADISON MO- 357 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 445 AM CDT... AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SACO...OR 11 MILES SOUTHWEST OF FREDERICKTOWN...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCKHORN... MARQUAND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BYRD
Special weather statement, Jun 25, 5:34 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 534 AM CDT SAT JUN 25 2011 ILZ079-251115- RANDOLPH IL- 534 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 615 AM CDT... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF EVANSVILLE...OR 8 MILES SOUTHWEST OF SPARTA...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREMEN... STEELEVILLE... PERCY... BLAIR... EDEN... WELGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Special weather statement, Jun 25, 7:40 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 740 AM CDT SAT JUN 25 2011 MOZ018-019-251330- KNOX MO-LEWIS MO- 740 AM CDT SAT JUN 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND EASTERN KNOX COUNTIES UNTIL 830 AM CDT... AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOX CITY...OR 9 MILES EAST OF EDINA... MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA BELLE... LEWISTOWN... EWING... MONTICELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:47 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 16 min |
| Jun 25, 11:50 AM CDT | Areal Flood Advisory | LSX | Adams | 6 hr |
| Jun 25, 1:09 PM CDT | Areal Flood Advisory | LSX | Macoupin | 5 hr |
| Jun 25, 2:03 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 20 min |
| Jun 25, 9:09 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Jun 25, 3:24 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Jun 25, 3:24 PM CDT | River Flood Warning | LSX | Marion | 31 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.